Alert archive / Maine / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 15, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 21, 2021, 3:20 PM EDT for Aroostook County, Piscataquis County, Somerset County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 21, 2021, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 144 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WUUS51 KCAR 211920
SVRCAR
MEC003-021-025-212000-
/O.NEW.KCAR.SV.W.0015.210621T1920Z-210621T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Caribou ME
320 PM EDT Mon Jun 21 2021
The National Weather Service in Caribou Maine has issued a
* Severe Thunderstorm Warning for...
Northern Somerset County in west central Maine...
Northwestern Piscataquis County in north central Maine...
West central Aroostook County in northern Maine...
* Until 400 PM EDT.
* At 319 PM EDT, a severe thunderstorm was located 9 miles west of
Tamway, or 17 miles south of Clayton Lake, moving northeast at 45
mph. Another severe thunderstorm was located over Baker Lake.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Baker Lake, Tamway and Churchill Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact the National Weather Service office
in Caribou Maine, by calling 1-800-909-
5970 or visit https://inws.ncep.noaa.gov/report.
If on or near an open body of water, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4637 6997 4671 6921 4646 6887 4621 6965
4621 6998
TIME...MOT...LOC 1919Z 236DEG 38KT 4635 6957
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Cornwell1 follow-up statement
728
WWUS51 KCAR 212000
SVSCAR
Severe Weather Statement
National Weather Service Caribou ME
400 PM EDT Mon Jun 21 2021
MEC003-021-025-212008-
/O.EXP.KCAR.SV.W.0015.000000T0000Z-210621T2000Z/
Northern Somerset ME-Piscataquis ME-Aroostook ME-
400 PM EDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SOMERSET...
NORTHWESTERN PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES WILL
EXPIRE AT 400 PM EDT...
The storms which prompted the warning have weakened below severe
limits. Remember, a Tornado Warning still remains in effect for
North central Piscataquis and Western Central Aroostook Counties
until 415 PM.
LAT...LON 4637 6997 4671 6921 4646 6887 4621 6965
4621 6998
TIME...MOT...LOC 1958Z 238DEG 30KT 4641 6957
$$
CornwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:36 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 12:36 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1236 PM EDT Mon Jun 21 2021 .SYNOPSIS... A cold front will approach later this afternoon and tonight then cross the area on Tuesday. High pressure will approach from the west on Wednesday and cross the area Thursday. High pressure will remain to our east on Friday. && .NEAR TERM /THROUGH TONIGHT/... 1230 PM Update: Latest radar reflectivity imagery shows showers and isld tstms moving out of Quebec province and through the North Maine Woods. Temperatures have already risen into upper 70s to lower 80s away from the immediate coast. Only minor changes to hrly temps and dew points at this hour, otherwise no other changes. previous discussion An initial s/wv trof lifting ENE from as established L/wv trof ovr the Midwest U.S. will bring the potential of shwrs/tstms to msly the NW hlf of the FA later this aftn into eve. With SSW winds, most of the avbl max SBCAPE of 600-1200 J/Kg will be closer to the QB border where we have the highest PoPs and greatest QPFs with the lower atmos further E being modified somewhat by maritime influences from the Gulf of ME lmtg cnvctv potential there. Even ovr the NW where cnvctn is more favorable, the arrival of xtnsv mid cldnss could somewhat mute cnvctv initiation durg the mid to late aftn. Despite potential limitations, given deep layer shear we kept the mention of gusty winds, small hail (with high frzg lvls) and heavy rnfl enhanced tstm elements in the event of any organization of low top cnvctv tops with some rotation or multiple cells into any ln segments. Best potential of any svr tstms will be closer to the QB border, but we believe most strongest tstms will be just below svr lmts. Although there is the potential of heavy rnfl, flooding potential may be mitigated by relatively fast motion of tstm cells, even in training scenarios. Tstms will cont into the eve, then diminish to lgt shwrs ovrngt and become sct. Between rain moistened areas and the advcn of more maritime air from the Gulf of ME, we xpct widespread low ST cld cvr and patchy to areas of fog by late tngt contg into erly Tue morn. Ovrngt lows will be well abv avg, spcly inland from the immediate Downeast coast. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... A cold front will push into the area Tuesday as some subtropical moisture running up from the remnants of tropical storm Claudette lift north ahead of the front. Convergence along the front and a bit of upper level divergence associated with a weak upper high over the remnant low will create enough lift to produce showers along and ahead of the front mainly across eastern areas. Some embedded thunderstorms are possible, especially over eastern and southeastern areas. The timing of the front coming through in the morning and midday does not allow much heating to support storms. However, moisture is deep and any thunderstorms could be capable of heavy downpours. The front will push to the east Tuesday afternoon. Some undercutting showers will continue to be possible through the afternoon in eastern and southeastern areas. Some clearing is possible over the west during the afternoon as the front presses east. The sky will gradually clear Tuesday night as high pressure builds in. Wednesday will turn out mostly sunny over the area with high pressure building over. However, a weak upper trough crossing the north may produce some patchy cumulus clouds, especially during the afternoon. Wednesday night will then turn out moonlit and tranquil with high pressure nearby to the south. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure will slide east of the area Thursday as a warm return southwesterly flow of air comes in behind the high. This will bring a mostly sunny and warm day with a breezy afternoon, especially across the north followed by a clear and mild night Thursday night. Friday will be another mostly sunny and breezy day as a return south southwesterly flow of air continues behind the high. Our focus Friday night will then turn to a new storm system approaching form the Great Lakes with moisture running northeast along a slow moving frontal boundary approaching from Canada. This will bring increasing clouds Friday night into Saturday with a chance for some showers or patchy drizzle as humidity and low level moisture increases on Saturday. Low pressure will lift up to the north Saturday night into Sunday pulling a cold front toward the area. An increasing south wind, showers, and perhaps some gusty thunderstorms may accompany the cold front as it pushes into the area on Sunday. Both the ECMWF and the GFS indicate that the front may slow and be held up by strong subtropical ridging to our east with the ECMWF the least progressive with the front. This could allow for a prolonged period of showers as moisture feeds into the front from subtropical high pressure to our east and frontal convergence gradually pushes across the region. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... NEAR TERM: VFR much of this afternoon. Thunderstorms are expected to develop after 20z but remain mainly to the NW of the terminals. S wind around 10 kt. Tonight, all sites will become MVFR late this eve, and then IFR/LIFR in low clouds, fog and showers later tonight. S wind around 10 kt. LLWS possible tonight. SHORT TERM: Tuesday...IFR, possibly becoming MVFR or VFR across the north late. S winds becoming NW. Tuesday night...MVFR becoming VFR Downeast. VFR across the north. NW winds. Wednesday...VFR. NW Winds. Wednesday night...VFR, possibly dropping to MVFR in some valley spots late in light patchy fog. NW winds. Thursday...VFR. S winds. Thursday night...VFR. S winds. Friday...VFR. S winds. && .MARINE... NEAR TERM: Winds and seas will apch SCA thresholds ovr outer waters later this aftn thru tngt, but we believe stable sfc-500m agl lapse rates will keep max S winds capped in the low 20s kt and max wv hts at 5 ft durg this tm frame. Wvs will be composed of two groups with the predominate a 7-9 sec pd advcg from the S and the second, a faint 15 to 18 sec very long swell pd advcg from the SE from the remnants of Claudette tracking ENE across the open Atlc south of the Gulf of ME. SHORT TERM: Winds and seas are expected to remain below SCA through this coming week. Humid air over the waters may result in patchy fog reducing visibilities, especially late this week into the coming weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/VJN Short Term...Bloomer Long Term...Bloomer Aviation...Duda/VJN/Bloomer Marine...Duda/VJN/Bloomer
Hazardous weather outlook, Jun 21, 3:38 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 338 AM EDT Mon Jun 21 2021 MEZ001>005-010-031-220745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- 338 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. A cold front will slowly approach from the west later this afternoon and tonight. Thunderstorms are expected to develop later this afternoon and into this evening. A few thunderstorms may contain gusty winds, small hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ006-011-015>017-029-030-032-220745- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Northern Washington- 338 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible for Tuesday afternoon ahead of a slow moving cold front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-220745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:02 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 58 min |
| Jun 21, 3:39 PM EDT | Tornado Warning | CAR | Aroostook, Piscataquis | 36 min |
| Jun 21, 4:14 PM EDT | Tornado Warning | CAR | Aroostook, Piscataquis | 46 min |
| Jun 21, 4:59 PM EDT | Tornado Warning | CAR | Aroostook | 46 min |
| Jun 21, 5:37 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 53 min |
| Jun 21, 5:55 PM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 12 hr |
| Jun 21, 6:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 31 min |
| Jun 21, 6:34 PM EDT | Areal Flood Advisory | CAR | Aroostook | 103 min |
| Jun 21, 7:44 PM EDT | Special Weather Statement | CAR | Piscataquis | 61 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.